Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed with erosions in antrum. Taking H. Pylori. Getting constipated and sore throat. Are these related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hello Dr.
Last month i was diagnosed with erosions in antrum by endoscopy. The pain was still persistent inspite of taking medication. so my gastroentrologist prescribed me to take H. Pylori kit.. I completed the course of a week.. The pain gone after that but once i stopped taking any medication it recurs with burning. I am continuing taking normal food (without oil and spices). but my stomach remains constipated. and i also feel like swelling in lower abdomen may be due to constipation. i have got sharp pain in my left ear. And my tongue colour changes to light XXXXXX with thick coat on top and red at the tip... I have sore throat also.. Are these conditions are associated with each other? please guide me what to do now..
Posted Wed, 17 Oct 2012 in Digestion and Bowels
Answered by Dr. Sujeet N Charugulla 52 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

As such gastric erosions take a while (months) to fully heal. Its good that H pylori has been looked into by your doctor, which often is a challenging cause.

Now, as burning and constipation remains - you may need prolonged therapy of acid lowering drugs (that were 1 component of your H Pylori kit). The selection of drug would need a clinical evaluation. Constipation would need the treatment of the underlying cause which would most likely be due to improper digestion due to the erosions in your case. But, if any other cause needs confirmation with appropriate medical review.

Tongue coloration of light XXXXXX and coating most commonly may occur during infections involving the oral/respiratory region. This can be supported of the fact that your sharp ear pain is also being experienced. Another differential diagnosis needing ruling out is otitis media - an infection of the middle ear which is in close proximity to the upper respiratory/oral cavity. Sore throat also is another symptom indicating a possible upper respiratory tract infection.

Hence, I would suggest you need a clinical exam and be reviewed for appropriate antibiotics for the same. (The antibiotics given in the H Pylori kit are different and would not kill the bacteria if any for this infection.)

After proper treatment of above, also get reviewed for insomnia and depression - as constipation can also occur due to this. There are lots of new medications available which do not have any side effects. Your psychiatrist would be best to guide you on depression. Think about counseling too.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Diagnosed with erosions in antrum. Taking H. Pylori. Getting constipated and sore throat. Are these related? 38 minutes later
Thanks for the reply Dr. XXXXXX
I would like to ask about the pain ( just above the navel and below) that generally starts after taking meal and after a prolonged sitting also mentioned in query. Will it go permanently with the acid lowering medication or i have to take precautions life long? That persistant pain with burning is the major problem i am dealing with. is there any possiblity that it will recur once i will stop medication again...?

And should i consult an E.N.T. specialist for tongue changed colouration and the associated conditions?
Are these conditions are suggesting a very serious disease dr.? or just by taking medications , these symptoms will vanish?

Kindly guide me doctor as i am scared of these symptoms.

Kindly guide me
Answered by Dr. Sujeet N Charugulla 2 hours later

Thanks for your followup mail.

The pain you mentioned now, would ideally be associated with your gastric erosion initially which is in your history. So, I must assume it should be gone once erosions heal. Other differential diagnoses to debate upon can be many - but would need clinical examination. So, needn't worry much in this aspect.

A long term course of proton pump inhibitor drugs should do the trick of healing up erosions. Of course - dietary changes which you are taking is a must at least for 6 months or so. And in the long run take the help of a dietician to chart out a long term plan for diet as well.

Though gastric erosions are known to recur with aggravating factors, that need not mean it will recur once the course of above drugs is finished. Completing the course and compliance to physician's advice is vital to prevent recurrence.

Yes, an ENT surgeon or even a chest physician may be enough to review you for those related symptoms. I do not think you have a serious disease. Antibiotics should be enough to curtail any infection.

I would suggest you get reviewed rather than thinking repeatedly about your symptoms and thus getting scared without a big reason.

Wishing you best of health, and let me know if you need more help.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Diagnosed with erosions in antrum. Taking H. Pylori. Getting constipated and sore throat. Are these related? 11 minutes later
Thanks you so much doctor for resolving my doubts..
I will certainly go with your advice and will do the needful. I am now assured and relaxed.
Thanks once again.

Regards .
Answered by Dr. Sujeet N Charugulla 13 hours later

Thanks for your reply.
Wish you best of health.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor